Tag: multi-strain probiotic

Multi-strain Probiotic Reduces Risk of Antibiotic-Associated Diarrhea

A multi-strain probiotic has been found to reduce the risk of antibiotic-associated diarrhea (AAD) and reduce gastrointestinal symptoms in hospitalized patients taking antibiotics according to a recent study published in the journal Vaccine. The formulation contained four strains of Bifidobacterium and Lactobacillus and was taken daily up to seven days after the final antibiotic dosage. Those patients taking a higher…

Probiotics Boost Gut Health in Athletes

Gastrointestinal complaints such as nausea, cramps, vomiting, and diarrhea are common among athletes. This is thought to be due to the change in blood flow during intense exercise—blood is diverted from digestion to the heart and muscles where it is needed. The decrease in blood flow to the intestines during intense exercise is known to increase intestinal permeability, or leaky…

Renew Your Gut

Been on an antibiotic any time in the last two years? Well, the antibiotics may still be affecting you. Even short courses of antibiotics can leave antibiotic-resistant genes in the bacteria that remain in the gut for up to two years. Previously, antibiotics were thought to have a short-term effect on gut microflora. It was thought that after a short…